Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 17, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 16, 2022, 6:47 PM EDT for Jasper County, Jones County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2022, 6:47 PM EDT (22:47 UTC)
- Expired
- Mar 16, 2022, 7:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Jasper County, GA, Jones County, GA
The radar
The Robins AFB radar (KJGX), 56 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 7:12 PM EDT | HAIL 1.75 | Round Oak, GA | LARGE HAIL IN ADDITION TO A LOT OF SMALL HAIL THAT COMPLETELY COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
428
WUUS52 KFFC 162247
SVRFFC
GAC159-169-162330-
/O.NEW.KFFC.SV.W.0017.220316T2247Z-220316T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
647 PM EDT Wed Mar 16 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Jones County in central Georgia...
Southeastern Jasper County in central Georgia...
* Until 730 PM EDT.
* At 646 PM EDT, a severe thunderstorm was located over Jarrell
Plantation, or 11 miles northwest of Gray, moving northeast at 15
mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Round Oak, Wayside, Blountsville, Hillsboro and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3311 8345 3302 8373 3303 8372 3308 8377
3312 8380 3328 8359 3322 8354 3317 8355
3318 8350
TIME...MOT...LOC 2246Z 230DEG 15KT 3308 8371
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$1 follow-up statement
606
WWUS52 KFFC 162316
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
716 PM EDT Wed Mar 16 2022
GAC159-169-162330-
/O.CON.KFFC.SV.W.0017.000000T0000Z-220316T2330Z/
Jones GA-Jasper GA-
716 PM EDT Wed Mar 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES...
At 716 PM EDT, a severe thunderstorm was located near Round Oak, or
10 miles north of Gray, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Blountsville and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3311 8345 3310 8357 3316 8364 3319 8366
3324 8358 3322 8354 3317 8355 3318 8350
TIME...MOT...LOC 2316Z 233DEG 16KT 3316 8356
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:48 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 16, 3:48 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 348 PM EDT Wed Mar 16 2022 .SHORT TERM /Tonight through Thursday Night/... Stacked low pressure system is moving E/NE across north central AL. A warm front extends eastward from the low center and is sitatuated across central GA. South of this warm front, clouds have broken and decent heating has occurred. The remaining challenge for the afternoon is how much further north will the warm front make it. Do think the metro area should make it into the warm sector, but the Athens area and NE GA should remain on the cool side until the low moves across. Regional radar shows thunderstorms to the west and to the east of the CWA. Do think as the low pressure system moves across, shower and thunderstorm coverage will increase across the CWA. The latest surface analysis shows CAPE values between 1000-2000 J/kg across the warm sector with steep low and mid level lapse rates. There is still some potential for strong to severe storms, with hail and damaging wind gusts being the primary hazards. Low clouds are expected to fill back in across the area tonight on the bakside of the low pressure. Some patchy fog will also be possible. Skies should beign to clear by mid/late morning on Thursday with mostly clear conditions expected by the afternoon. NListemaa .LONG TERM /Friday through Wednesday/... The long term period picks up on Friday with a 500-mb shortwave trough and associated surface low initially positioned over the ArkLaTex lifting northeastward into the Ohio River Valley through the day. Gulf moisture will be drawn northward across the CWA in the process with PWATs surging to 1.4" to 1.6" across central Georgia and PWATs closer to 1.0" across north Georgia (March 18th sounding climatology shows a 90% moving average of 1.1" and the daily maximum of 1.3" for context) so periods of heavy rain will be possible. SPC has all of north Georgia and most of central Georgia under a Marginal Risk for severe storms Friday through Friday night with the far southwestern portion of the CWA under a Slight Risk. Models are progging SBCAPE values of 500-1000 J/kg generally along and south of I-85 with the highest CAPE values across central Georgia on Friday afternoon and evening. Favorable 0-3 km SRH and 0-1 km SRH values suggest the potential for organized/rotating updrafts and a couple tornadoes. The NAM 3-km has supercell composite values up to 4 across our southwestern-most counties, so it appears that all severe weather hazards are on the table -- damaging wind gusts, hail, and a few tornadoes -- especially across portions of central Georgia. QPF with this system is still looking to be light with rainfall totals generally ranging from 0.25" to 0.50". This system will drive a cold front across the CWA as it continues to lift northeastward into the Great Lakes region early Saturday. Models are depicting showers ending across the CWA by 18z to 21z. The cold front will not be particularly potent, however, as not much of a temperature change is expected, with spring-like daytime temperatures sticking around through the weekend. That said, with the dry air in place and clear skies behind the front, morning lows on Sunday and Monday will be noticeably cooler. Subsidence with an approaching upper-level ridge will generate high pressure across the Southeast on Sunday. This area of high pressure will shift east of the CWA through the day Monday, though conditions will remain dry as an upper-level ridge remains in place. Moisture return will commence on Tuesday as air is advected across the CWA from the Gulf amid southerly/southwesterly flow. Meanwhile at the upper levels, a longwave trough will dig across the Desert Southwest and begin to translate eastward, which with a surface low tracking across the Great Plains will bring rain chances back to the forecast area Tuesday into Tuesday night. Martin && .AVIATION... 18Z Update... Skies will likely bounce between sct-bkn MVFR for the remainder of the afternoon. Hi-res models still indicating some good chances that scattered showers and isolated thunderstorms will impact ATL during the mid to late afternoon. IFR cigs and patchy fog will likely develop overnight in the rain cooled airmass. Winds will also be fairly light/vrb overnight and picking up out of the NW by mid morning tomorrow. //ATL Confidence...18Z Update... Med-hi confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 50 73 49 70 / 60 5 5 70 Atlanta 51 71 51 67 / 60 0 20 90 Blairsville 44 69 45 63 / 40 5 10 80 Cartersville 49 71 50 67 / 60 0 20 90 Columbus 49 74 51 71 / 40 0 20 90 Gainesville 50 71 50 66 / 50 5 10 80 Macon 49 76 49 73 / 40 0 10 70 Rome 49 72 50 68 / 50 0 30 90 Peachtree City 49 72 50 68 / 60 0 20 90 Vidalia 53 76 52 79 / 50 0 0 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Martin AVIATION...NListemaa
Hazardous weather outlook, Mar 16, 9:26 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 926 AM EDT Wed Mar 16 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171330- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 926 AM EDT Wed Mar 16 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and isolated thunderstorms are expected today. A few of these could be strong to severe, generally along a line from Atlanta to Athens and points south. Primary threats will be a few damaging wind gusts with hail possible in the strongest thunderstorms. An isolated tornado or two cannot be ruled out primarily across far east central Georgia. This threat will come to an end shortly after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered storms are expected Friday. A few storms could be strong to severe with hail, damaging winds, periods of heavy rain, frequent lightning, and an isolated tornado or two cannot be ruled out. Another round of showers and thunderstorms can be expected Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 16, 5:43 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT Wed Mar 16 2022
GAZ031>033-043-044-054-055-162230-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Paulding GA-
South Fulton GA-
543 PM EDT Wed Mar 16 2022
...Strong thunderstorms will impact portions of Paulding,
northeastern Fayette, southern Cobb, northern Douglas, southwestern
Fulton and Clayton Counties through 630 PM EDT...
At 543 PM EDT, a line of strong thunderstorms was along a line
extending from near Yorkville to near Sandtown to near Jw Smith
Reservoir, and moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, Marietta, Douglasville, Fayetteville, Dallas, Jonesboro,
Smyrna, East Point, Union City, Forest Park, Riverdale, College Park,
Powder Springs, Fairburn, Austell, Morrow, Lovejoy, Hapeville, Hiram
and Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3395 8503 3396 8498 3408 8492 3390 8448
3374 8435 3365 8435 3365 8429 3363 8426
3360 8425 3355 8427 3355 8429 3352 8428
3343 8432 3343 8435 3337 8435 3335 8439
3332 8439 3363 8464 3385 8504 3392 8505
TIME...MOT...LOC 2143Z 205DEG 23KT 3390 8497 3370 8460 3345 8440
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 16, 5:44 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Wed Mar 16 2022
GAZ056-058-070-071-162215-
Butts GA-Lamar GA-Monroe GA-Spalding GA-
544 PM EDT Wed Mar 16 2022
...Strong thunderstorms will impact portions of southeastern
Spalding, northwestern Monroe, southwestern Butts and northern Lamar
Counties through 615 PM EDT...
At 544 PM EDT, a line of strong thunderstorms was along a line
extending from near Milner to near Barnesville, and moving northeast
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Barnesville, Milner, Orchard Hill, High Falls State Park, Blount,
Liberty Hill, Goggins, McKibben, Johnstonville and Chappel Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3330 8409 3330 8407 3314 8392 3305 8416
3317 8424
TIME...MOT...LOC 2144Z 234DEG 15KT 3315 8419 3310 8415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 16, 6:21 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Wed Mar 16 2022
GAZ048-058-059-162300-
Butts GA-Jasper GA-Newton GA-
621 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of northeastern Butts,
northern Jasper and southeastern Newton Counties through 700 PM
EDT...
At 621 PM EDT, a strong thunderstorm was over Turtle Cove, or 8 miles
northeast of Jackson, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newborn, Mansfield, Stewart, Calvin, Farrar, Eudora, Turtle Cove,
North Alcovy, Starrsville and Brick Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3330 8383 3344 8394 3345 8392 3345 8393
3364 8378 3355 8368 3353 8368 3347 8359
3344 8356
TIME...MOT...LOC 2221Z 226DEG 10KT 3339 8386
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 16, 6:23 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT Wed Mar 16 2022
GAZ057-058-071-072-162300-
Butts GA-Monroe GA-Jones GA-Henry GA-
623 PM EDT Wed Mar 16 2022
...Strong thunderstorms will impact portions of eastern Monroe,
southeastern Henry, Butts and northwestern Jones Counties through 700
PM EDT...
At 623 PM EDT, a line of strong thunderstorms was along a line
extending from McKibben to near Blount to near Bolingbroke, and
moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jackson, Flovilla, Jenkinsburg, Bolingbroke, Worthville, Dames Ferry,
Berner, McKibben, Jarrell Plantation, Blount, Juliette, Indian
Springs State Park, Fincherville, Plant Scherer and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3313 8395 3326 8411 3329 8409 3330 8410
3349 8398 3348 8396 3336 8386 3334 8386
3333 8384 3327 8383 3325 8381 3321 8383
3319 8381 3318 8382 3313 8382 3315 8369
3302 8359 3295 8371 3295 8373 3289 8383
TIME...MOT...LOC 2223Z 218DEG 18KT 3328 8405 3317 8392 3299 8381
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 16, 6:38 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT Wed Mar 16 2022
GAZ074-162330-
Washington GA-
638 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of southern Washington
County through 730 PM EDT...
At 638 PM EDT, a strong thunderstorm was over Oconee, or 11 miles
southwest of Sandersville, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Sandersville, Tennille, Oconee, Riddleville and Warthen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3276 8293 3279 8296 3280 8295 3282 8297
3284 8297 3285 8299 3285 8303 3287 8304
3288 8304 3288 8305 3289 8305 3313 8278
3292 8258
TIME...MOT...LOC 2238Z 230DEG 15KT 3286 8294
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Mar 16, 6:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT WED MAR 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 1 S STEWART 33.41N 83.85W
03/16/2022 E1.00 INCH NEWTON GA NWS EMPLOYEE
MOSTLY PEA SIZED HAIL WITH SOME QUARTER SIZED MIXED IN.
ON THE EAST BANK OF JACKSON LAKE
&&
EVENT NUMBER FFC2200293
KSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:25 PM EDT | Special Weather Statement | FFC | Heard | 35 min |
| Mar 16, 4:35 PM EDT | Special Weather Statement | FFC | Carroll, Coweta | 25 min |
| Mar 16, 4:46 PM EDT | Special Weather Statement | FFC | Spalding | 44 min |
| Mar 16, 5:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Mar 16, 5:12 PM EDT | Special Weather Statement | FFC | Spalding | 48 min |
| Mar 16, 5:29 PM EDT | Special Weather Statement | FFC | Butts | 46 min |
| Mar 16, 5:31 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Mar 16, 5:36 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 39 min |
| Mar 16, 5:43 PM EDT | Special Weather Statement | FFC | Clayton, Douglas, Fulton, Paulding | 47 min |
| Mar 16, 5:44 PM EDT | Special Weather Statement | FFC | Lamar | 31 min |
| Mar 16, 6:21 PM EDT | Special Weather Statement | FFC | Newton | 39 min |
| Mar 16, 6:23 PM EDT | Special Weather Statement | FFC | Butts | 37 min |
| Mar 16, 6:38 PM EDT | Special Weather Statement | FFC | Washington | 52 min |
| Mar 16, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 52 min |
| Mar 16, 7:01 PM EDT | Special Weather Statement | FFC | Morgan | 44 min |
| Mar 16, 7:17 PM EDT | Special Weather Statement | FFC | Putnam | 43 min |
| Mar 16, 7:20 PM EDT | Special Weather Statement | FFC | Jones | 25 min |
| Mar 16, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 49 min |
| Mar 16, 7:46 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 44 min |
| Mar 16, 7:48 PM EDT | Special Weather Statement | FFC | Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.